Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 23, 2016, 3:28 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 24, 2016, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2016, 3:28 PM MDT (21:28 UTC)
- In effect from
- May 24, 2016, 1:00 PM MDT
- Expired
- May 24, 2016, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
738 WWUS85 KABQ 232128 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 PM MDT MON MAY 23 2016 ...RED FLAG WARNING IN EFFECT TUESDAY FROM 1 PM TO 9 PM ACROSS THE PLAINS PORTION OF THE NORTHEAST HIGHLANDS AS WELL AS THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EARLY EVENING ACROSS THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE. .FINE FUELS ARE EXPECTED TO HAVE DRIED OUT SUFFICIENTLY TO BE CONCERNED ABOUT CRITICAL FIRE WEATHER CONDITIONS THIS WEEK ACROSS EASTERN NEW MEXICO DESPITE A MOSAIC OF GREEN-UP. TEMPERATURES UP TO 10 DEGREES ABOVE NORMAL...SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES AND STRONG SOUTHWEST WINDS WILL WARRANT A RED FLAG WARNING ON TUESDAY. HIGH MIXING HEIGHTS...AND WIDESPREAD HAINES VALUES OF 6 ARE ALSO EXPECTED. THESE CONDITIONS ARE EXPECTED REDEVELOP ON WEDNESDAY ACROSS THE SAME AREAS. THEREFORE...A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY. EACH OVERNIGHT PERIOD PRECEDING THE CRITICAL CONDITIONS WILL FEATURE POOR TO FAIR HUMIDITY RECOVERIES AS WELL. NMZ103-104-108-240530- /O.UPG.KABQ.FW.A.0029.160524T1900Z-160525T0300Z/ /O.NEW.KABQ.FW.W.0025.160524T1900Z-160525T0300Z/ /O.NEW.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS- 328 PM MDT MON MAY 23 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST HIGHLANDS AND EASTERN PLAINS BOTH TUESDAY AND WEDNESDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT ACROSS THE LOWLANDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 34
4 follow-up statements
334 WWUS85 KABQ 240550 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1150 PM MDT MON MAY 23 2016 ...RED FLAG WARNING IN EFFECT TUESDAY FROM 1 PM TO 9 PM ACROSS THE PLAINS PORTION OF THE NORTHEAST HIGHLANDS AS WELL AS THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EARLY EVENING ACROSS THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE. .FINE FUELS ARE EXPECTED TO HAVE DRIED OUT SUFFICIENTLY TO BE CONCERNED ABOUT CRITICAL FIRE WEATHER CONDITIONS THIS WEEK ACROSS EASTERN NEW MEXICO DESPITE A MOSAIC OF GREEN-UP. TEMPERATURES UP TO 10 DEGREES ABOVE NORMAL...SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES AND STRONG SOUTHWEST WINDS WILL WARRANT A RED FLAG WARNING ON TUESDAY. HIGH MIXING HEIGHTS...AND WIDESPREAD HAINES VALUES OF 6 ARE ALSO EXPECTED. THESE CONDITIONS ARE EXPECTED REDEVELOP ON WEDNESDAY ACROSS THE SAME AREAS. THEREFORE...A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY. EACH OVERNIGHT PERIOD PRECEDING THE CRITICAL CONDITIONS WILL FEATURE POOR TO FAIR HUMIDITY RECOVERIES AS WELL. NMZ103-104-108-241400- /O.CON.KABQ.FW.W.0025.160524T1900Z-160525T0300Z/ /O.CON.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS- 1150 PM MDT MON MAY 23 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * AREA AND TIMING...NORTHEAST HIGHLANDS AND EASTERN PLAINS BOTH TUESDAY AND WEDNESDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT ACROSS THE LOWLANDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
252 WWUS85 KABQ 241324 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 724 AM MDT TUE MAY 24 2016 ...RED FLAG WARNING IN EFFECT TODAY FROM 1 PM TO 9 PM ACROSS THE PLAINS PORTION OF THE NORTHEAST HIGHLANDS AS WELL AS THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EARLY EVENING ACROSS THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND AN UNSTABLE ATMOSPHERE. .FINE FUELS ARE EXPECTED TO HAVE DRIED OUT SUFFICIENTLY TO BE CONCERNED ABOUT CRITICAL FIRE WEATHER CONDITIONS THIS WEEK ACROSS EASTERN NEW MEXICO DESPITE A MOSAIC OF GREEN-UP. TEMPERATURES UP TO 10 DEGREES ABOVE AVERAGE...SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES AND STRONG SOUTHWEST WINDS WILL LEAD TO RED FLAG CONDITIONS TODAY. HIGH MIXING HEIGHTS...AND WIDESPREAD HAINES VALUES OF 6 ARE ALSO EXPECTED. THESE CONDITIONS ARE EXPECTED REDEVELOP ON WEDNESDAY ACROSS THE SAME AREAS. THEREFORE...A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY. EACH OVERNIGHT PERIOD PRECEDING THE CRITICAL CONDITIONS WILL FEATURE POOR TO FAIR HUMIDITY RECOVERIES AS WELL. NMZ103-104-108-250300- /O.CON.KABQ.FW.W.0025.160524T1900Z-160525T0300Z/ /O.CON.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS- 724 AM MDT TUE MAY 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * AREA AND TIMING...NORTHEAST HIGHLANDS AND EASTERN PLAINS BOTH TODAY AND WEDNESDAY AFTERNOON TO EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 AND 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT ACROSS THE LOWLANDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
969 WWUS85 KABQ 242136 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 336 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM THIS EVENING ACROSS THE EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH THURSDAY LATE MORNING THROUGH EARLY EVENING FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .FINE FUELS ARE EXPECTED TO HAVE DRIED OUT SUFFICIENTLY TO BE CONCERNED ABOUT CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EASTERN PLAINS AND EASTERN PARTS OF THE NORTHEAST HIGHLANDS THIS WEEK...DESPITE A MOSAIC OF GREEN-UP. ABOVE NORMAL TEMPERATURES...SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6 WILL CAUSE RED FLAG CONDITIONS TO PERSIST THIS AFTERNOON AND EARLY EVENING. THESE CONDITIONS ARE EXPECTED TO REDEVELOP ON WEDNESDAY ACROSS THE SAME AREAS...THEN AGAIN ACROSS THE EASTERN PLAINS ON THURSDAY. EACH OVERNIGHT PERIOD PRECEDING THE CRITICAL CONDITIONS WILL FEATURE POOR TO FAIR HUMIDITY RECOVERIES AS WELL. NMZ104-108-251400- /O.UPG.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/ /O.NEW.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/ /O.NEW.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/ /O.CON.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 336 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST HIGHLANDS AND EASTERN PLAINS BOTH TODAY...WEDNESDAY AFTERNOON THROUGH EARLY EVENING AND THURSDAY LATE MORNING THROUGH EARLY EVENING. THE MOST CRITICAL CONDITIONS WILL BE DURING THE LATE AFTERNOON EACH DAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 AND 40 MPH. GUSTS UP TO 45 MPH WILL BE POSSIBLE ON THURSDAY. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ103-251400- /O.UPG.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/ /O.NEW.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/ /O.CON.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/ NORTHEAST HIGHLANDS- 336 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS TODAY...AS WELL AS WEDNESDAY AFTERNOON THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 AND 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT ACROSS THE LOWLANDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 44
812 WWUS85 KABQ 250254 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 854 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH THURSDAY LATE MORNING THROUGH EARLY EVENING FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE WEATHER CONDITIONS TO BE A CONCERN ACROSS THE EASTERN PLAINS AND EASTERN PARTS OF THE NORTHEAST HIGHLANDS THROUGH THURSDAY...DESPITE A MOSAIC OF GREEN-UP CONDITIONS. ABOVE NORMAL TEMPERATURES... SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6 WILL RESULT IN ADDITIONAL ROUNDS OF CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY. OVERNIGHT HUMIDITY RECOVERIES WILL GENERALLY BE POOR OVER CENTRAL AND EASTERN NEW MEXICO TONIGHT AND WEDNESDAY NIGHT. NMZ104-108-251400- /O.EXP.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/ /O.CON.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/ /O.CON.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/ NORTHEAST PLAINS-EAST CENTRAL PLAINS- 854 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL CONDITIONS WILL DEVELOP DURING THE LATE MORNINGS AND PERSIST THROUGH THE EARLY EVENINGS BOTH WEDNESDAY AND THURSDAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45 MPH. THE STRONGER GUSTS ARE EXPECTED THURSDAY. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT WEDNESDAY AND THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ103-251400- /O.EXP.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/ /O.CON.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/ NORTHEAST HIGHLANDS- 854 PM MDT TUE MAY 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE CRISTO MOUNTAINS WEDNESDAY AFTERNOON THROUGH EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 OR 40 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 23, 3:20 PM MDT, 8 minutes earlier.
Area forecast discussion, May 23, 3:20 PM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 320 PM MDT MON MAY 23 2016 .SYNOPSIS... Southwest winds will be breezy to windy each day along and east of the central mountain chain through Thursday, and gusty but not quite as strong farther west. Low humidities will accompany the stronger winds in the east as well, with fire weather concerns Tuesday and Wednesday. A weakening upper level low pressure system will pass eastward along the northern border with Colorado during the mid to latter half of the week. It will bring a slight chance of showers and thunderstorms mainly to northern areas, some of which will produce little or no rain. It will also cause high temperatures to trend gradually below normal areawide. && .DISCUSSION... A deepening upper level trough over the western U.S. will steer a persistent area of stronger winds aloft over NM from the southwest through Thursday. Models show a decent shortwave pinching off a closed low when it rounds the base of the upper trough over S CA, and this is the feature that will bring a chance of virga, light showers and light thunderstorms mainly to N NM during the mid to latter half of the week. Precip chances will become most widespread Thursday, when western areas will also have a chance for gusty virga, light showers, and light thunderstorms. The best chance for spotty wetting precip will be in the mountains near the CO border. Another upper level trough will deepen over the western U.S. late in the holiday weekend. This will draw the dryline westward into New Mexico with a chance of wetter variety showers and storms along and east of the central mountain chain, possibly as early as Saturday night, and more likely on Sunday. 44 && .FIRE WEATHER... Several days of critical fire weather conditions appear to be possible across the eastern plains starting Tuesday. The Fire Weather Watch for Tuesday afternoon and evening has been upgraded to a Red Flag Warning. Additionally, a Fire Weather Watch has been issued for Wednesday. Critical fire weather conditions will be possible again on Thursday, although near or just below normal temperatures across the plains on Thursday may mitigate the threat. Starting tonight, poor to fair relative humidity recoveries will be the rule through at least Wednesday night, and may continue across various areas south of I-40 through the remainder of the week. On Tuesday, dry, southwest flow will continue as a broad upper level trough persists across the western ConUS. Mid level dry slot appears to be much stronger than today, thus, several more hours of single digit relative humidities are expected across the eastern plains, and even portions of the Rio Grande Valley. Winds will be a bit stronger than today as well, with high haines across the board. Thus, will upgrade the Fire Weather Watch with this package. 0-10cm soil moisture values continue to drop, and as of this morning, only a few spotty areas that had recent rains remain above 40%. Given that these areas are few and far between, issuing a warning appears prudent. Winds do not appear strong enough in the RGV, and temps are at or just below normal, so they have not been included in the Red Flag Warning. Very little change is expected for Wednesday. Several hours of single digit RH, strong southwest winds, and high haines remain on tap. Critical fire weather conditions are possible once again across the plains. Opted to not include Zone 107 due to temps just below normal. Otherwise, main difference from Tuesday will be across the northwest where some mid level moisture may create some virga and gusty winds. A stray lightning strike is also possible. The upper low over southern NV on Wed, responsible for the mid level moisture across the NW, will shift eastward over Colorado and northern NM and weaken on Thursday. Thursday should be the coolest day of the week for most locales. Some light precipitation is possible across the north, while strong winds and low humidities will persist across the east central plains. Critical fire weather conditions will be questionable given that temps may be just below normal. Will need to watch temperature trends before deciding on a watch. Disturbed zonal flow will be on tap Friday with continued light showers and thunderstorms across the north and drier conditions across the south. Less wind is expected. Southwest flow aloft will return over the weekend, and though the central and western areas look to remain dry, Gulf moisture may work back into the eastern plains. Dryline storms look to be possible once again by Sunday afternoon. Ventilation rates remain excellent areawide during the next seven days. 34 && .AVIATION... 18Z TAF CYCLE VFR conditions will prevail for the next 24 hours across much of the area. One exception will be across the far east central plains where MVFR/IFR cigs may creep in as the dryline retreats overnight. Confidence is low so have not included any mention in KROW TAF attm. Otherwise, breezy to windy conditions are expected area wide this afternoon into the early evening. Gusts between 25 and 30kt are likely. Winds will subside after sunset, but will return on Tuesday aftn. 34 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 43 77 43 75 / 0 0 0 5 Dulce........................... 30 71 29 69 / 0 0 0 10 Cuba............................ 38 73 37 70 / 0 0 0 5 Gallup.......................... 38 73 37 72 / 0 0 0 10 El Morro........................ 32 70 32 70 / 0 0 0 5 Grants.......................... 38 75 38 74 / 0 0 0 5 Quemado......................... 39 73 39 72 / 0 0 0 5 Glenwood........................ 45 78 43 78 / 0 0 0 5 Chama........................... 28 65 28 64 / 0 0 0 10 Los Alamos...................... 44 74 43 72 / 0 0 0 5 Pecos........................... 43 73 42 72 / 0 0 0 5 Cerro/Questa.................... 37 70 36 68 / 0 0 0 5 Red River....................... 29 61 33 59 / 0 0 0 5 Angel Fire...................... 28 67 32 65 / 0 0 0 5 Taos............................ 37 72 37 70 / 0 0 0 5 Mora............................ 41 72 41 71 / 0 0 0 5 Espanola........................ 45 78 44 77 / 0 0 0 5 Santa Fe........................ 45 73 43 71 / 0 0 0 5 Santa Fe Airport................ 45 77 44 75 / 0 0 0 5 Albuquerque Foothills........... 51 80 49 78 / 0 0 0 5 Albuquerque Heights............. 53 82 51 80 / 0 0 0 5 Albuquerque Valley.............. 52 84 50 82 / 0 0 0 0 Albuquerque West Mesa........... 51 82 49 80 / 0 0 0 5 Los Lunas....................... 51 84 49 83 / 0 0 0 0 Rio Rancho...................... 50 81 48 79 / 0 0 0 5 Socorro......................... 52 85 51 84 / 0 0 0 0 Sandia Park/Cedar Crest......... 48 75 46 74 / 0 0 0 5 Tijeras......................... 48 79 46 77 / 0 0 0 5 Moriarty/Estancia............... 44 77 42 75 / 0 0 0 5 Clines Corners.................. 45 75 44 73 / 0 0 0 5 Gran Quivira.................... 48 77 47 76 / 0 0 0 0 Carrizozo....................... 52 80 52 79 / 0 0 0 0 Ruidoso......................... 48 74 48 73 / 0 0 0 0 Capulin......................... 44 77 43 76 / 5 0 0 5 Raton........................... 43 79 43 78 / 5 0 0 5 Springer........................ 44 82 44 80 / 0 0 0 5 Las Vegas....................... 45 76 44 75 / 0 0 0 0 Clayton......................... 51 86 51 85 / 0 0 0 5 Roy............................. 47 82 47 81 / 0 0 0 5 Conchas......................... 54 89 54 88 / 0 0 0 0 Santa Rosa...................... 53 87 53 86 / 0 0 0 0 Tucumcari....................... 56 92 55 91 / 0 0 0 0 Clovis.......................... 55 90 53 89 / 0 0 0 0 Portales........................ 57 90 54 90 / 0 0 0 0 Fort Sumner..................... 56 90 54 89 / 0 0 0 0 Roswell......................... 55 95 55 94 / 0 0 0 0 Picacho......................... 52 86 53 85 / 0 0 0 0 Elk............................. 50 80 52 79 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM to 9 PM MDT Tuesday for the following zones... NMZ103-104-108. Fire Weather Watch from Wednesday afternoon through Wednesday evening for the following zones... NMZ103-104-108. && 44
Hazardous weather outlook, May 23, 5:52 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 AM MDT MON MAY 23 2016 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 552 AM MDT MON MAY 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FIRE WEATHER WATCH IS IN EFFECT TUESDAY FOR THE EASTERN PLAINS DUE TO LOW HUMIDITY...STRONG WIND...UNSTABLE ATMOSPHERE AND DRIER FUELS. A REPEAT IS POSSIBLE ACROSS THE EASTERN PLAINS ON WEDNESDAY WITH RESIDUAL LOW HUMIDITY AND STRONG WIND ON THURSDAY ACROSS THE EAST. THE DRYLINE IS EXPECTED TO SHARPEN OR INTENSIFY DURING THE WEEKEND WITH STRONG TO POSSIBLY ISOLATED SEVERE STORMS BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:28 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.